Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Newport/Morehead City, NC

June 9, 2015Craven County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 9, 2015, 3:53 PM EDT for Craven County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2015, 3:53 PM EDT (19:53 UTC)
Expired
Jun 9, 2015, 4:45 PM EDT
In force
52 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Craven County, NC

The radar

The Morehead City radar (KMHX), 50 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS52 KMHX 091953
SVRMHX
NCC049-092045-
/O.NEW.KMHX.SV.W.0013.150609T1953Z-150609T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 353 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF VANCEBORO...
  OR 11 MILES NORTHWEST OF NEW BERN...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW BERN...VANCEBORO AND COVE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3535 7705 3532 7699 3519 7696 3518 7697
      3516 7697 3515 7699 3513 7698 3514 7704
      3515 7706 3515 7708 3514 7706 3515 7713
      3516 7734 3527 7738
TIME...MOT...LOC 1953Z 257DEG 10KT 3521 7726 

$$
1 follow-up statement
695 
WWUS52 KMHX 092010
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
410 PM EDT TUE JUN 9 2015

NCC049-092045-
/O.CON.KMHX.SV.W.0013.000000T0000Z-150609T2045Z/
CRAVEN NC-
410 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN CRAVEN COUNTY...

AT 409 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR VANCEBORO...OR 9 MILES NORTHWEST OF
NEW BERN...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...VANCEBORO AND COVE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3535 7705 3532 7699 3519 7696 3518 7697
      3516 7697 3515 7699 3513 7698 3514 7704
      3515 7706 3515 7708 3514 7706 3515 7713
      3516 7734 3524 7731
TIME...MOT...LOC 2009Z 257DEG 10KT 3522 7720 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:27 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 9, 3:27 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 PM EDT TUE JUN 9 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE IN FROM THE NORTHWEST TONIGHT AND DISSIPATE
OVER THE AREA WEDNESDAY. A TROF OF LOW PRESSURE WILL REMAIN ALONG
OR JUST WEST OF THE COASTAL PLAIN THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 330 PM TUE...MODELS IN GOOD AGREEMENT THROUGH THE SHORT
TERM. SHORT WAVE ENERGY WILL MOVE NORTHEAST ALONG THE IMMEDIATE
COAST OVERNIGHT SO WILL KEEP CHANCE POPS GOING...WITH SLIGHT
CHANCE FAR NORTHWEST BECOMING DRY LATE TONIGHT. WARM AND MUGGY
OVERNIGHT WITH LOWS IN THE LOWER TO MID 70S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS OF 330 PM TUE...FRONT WILL BECOME STATIONARY OVER THE AREA THEN
DISSIPATE DURING THE DAY. WILL MAINTAIN CHANCE POPS DUE TO THE
BOUNDARY...A VERY MOIST BOUNDARY LAYER AND WEAK LOW LEVEL VORT
ENERGY MOVING THROUGH DURING THE DAY. VERY WARM TEMPS IN STORE
WITH HIGHS IN THE MID TO UPPER 80S...EXCEPT LOWER TO MID 80S OBX.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM TUESDAY...MORE SUMMER-LIKE WEATHER WILL HIGHLIGHT
THE EXTENDED PERIOD WITH MORE HEAT...HUMIDITY AND SCATTERED
THUNDERSTORMS.

WEDNESDAY NIGHT THROUGH FRIDAY...FAIRLY TYPICAL SET UP FOR SUMMER
EXPECTED WITH HIGH PRESSURE OFFSHORE CIRCULATING IN WARM AND MOIST
AIR WITH A LEE-SIDE TROUGH INLAND. EXPECT A DECENT CHANCE OF
EVENING SHOWERS/THUNDERSTORMS DURING THE LATE AFTERNOON/EVENING
WITH A RAPID DROP OFF WITH HEATING LATE AT NIGHT AND DURING THE
MORNING HOURS. UPPER RIDGE WILL BUILD WITH HOT HIGH TEMPERATURES
IN THE LOWER 90S INLAND WITH MID/UPPER 80S BEACHES AND WARM AND
MUGGY LOW/MID 70S AT NIGHT.

FRIDAY NIGHT THROUGH MONDAY...UPPER LEVEL RIDGE STRENGTHENS BUT
MID-LEVEL ENERGY IN NORTHWEST FLOW ALOFT WILL LEAD TO A THREAT OF
CONVECTION RIDING ACROSS THE NORTHERN PERIPHERY OF THE
RIDGE...ESPECIALLY SATURDAY AND SUNDAY EVENING AND NIGHTS. THIS
CONVECTION WILL GRADUALLY SHIFT SOUTH ACROSS OUR CWA...ESPECIALLY
MONDAY AND HAVE HIGH CHANCE POPS FAR NORTH SATURDAY NIGHT...WORKING
OVER MOST OF THE AREA BY MONDAY. HIGH TEMPERATURES WILL BE QUITE
WARM DURING THE PERIOD WITH SOME MID 90S INLAND AND EVEN UPPER 80S
TO NEAR 90 ON THE COAST. NIGHTTIME LOWS REMAIN VERY SUMMER-LIKE IN
THE LOW/MID 70S.

TUESDAY...UPPER RIDGE REBUILDS WITH LESS CONVECTION AND VERY HOT
TEMPERATURES TUESDAY WITH SOME MID 90S WELL INLAND.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /TON THRU WED/...
AS OF 330 PM TUE...SCATTERED CONVECTION AROUND THE AREA THIS
AFTERNOON WILL DIMINISH IN COVERAGE AND INTENSITY THIS EVENING AS
A COLD FRONT DRIFTS IN FROM THE NORTHWEST. ACTIVITY WILL END BY
LATE EVENING AT TERMINALS PGV AND OAJ. SHORTWAVE ENERGY MOVING
ALONG THE COAST OVERNIGHT WILL KEEP A CHANCE FOR PRECIP AT OAJ AND
EWN. THE FRONT WILL BECOME STATIONARY AND DISSIPATE OVER THE AREA
WEDNESDAY. WILL KEEP CHANCE OF CONVECTION AT ALL 4 TERMINALS.
GUSTY SOUTHWEST WINDS THIS AFTERNOON WILL SUBSIDE TO 5-10 KNOTS
OVERNIGHT AND CONTINUE WEDNESDAY. VFR FORECAST OUTSIDE OF
CONVECTION.

LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 330 PM TUESDAY...CONDITIONS WILL BE PRIMARILY VFR BUT
EXPECT SOME BRIEF REDUCTIONS TO MVFR IN SCATTERED THUNDERSTORMS
DURING THE AFTERNOON AND EVENING HOURS EACH DAY. THERE COULD ALSO
BE SOME SUB-VFR LATE NIGHT FOG...ESPECIALLY IN AREAS THE RECEIVE
RAINFALL THROUGH THE PERIOD.

&&

.MARINE...
SHORT TERM /TON THRU WED/
AS OF 330 PM TUE...SOUTHWEST FLOW CONTINUES THROUGH THE PERIOD.
TIGHT PRESSURE GRADIENT AHEAD OF APPROACHING COLD FRONT WILL
LOOSEN TONIGHT INTO WEDNESDAY AS FRONT MOVES IN TONIGHT...BECOMING
STATIONARY THEN DISSIPATING WEDNESDAY. PRESENT WIND SPEEDS OF
15-20 KNOTS OVER THE COASTAL WATERS WILL SUBSIDE TO 5-15 THIS
EVENING AND CONTINUE INTO WEDNESDAY. LATEST WAVE GUIDANCE HAS
SMALL CRAFT SEAS ENDING AT DIAMOND EARLY THIS EVENING SO WILL END
ADVISORY AT 00Z.

LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 330 PM TUESDAY...EXPECT A FAIRLY STEADY-STATE MARINE
FORECAST FOR THE EXTENDED PERIOD WITH HIGH PRESSURE ANCHORED
OFFSHORE PROVIDING A SOUTH TO SOUTHWEST WIND FLOW ALONG THE
COASTAL WATERS AND SOUNDS. WINDS SPEEDS WILL GENERALLY RANGE
AROUND 10 KNOTS..BUT WILL OCCASIONALLY GUST TO 15 TO PERHAPS 20
KNOTS DURING THE LATE AFTERNOON AND EVENING HOURS. SEAS SHOULD
REMAIN IN THE 2 TO 4 FOOT RANGE THROUGH THE EXTENDED PERIOD.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ152-
     154.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...HSA/CTC
MARINE...HSA/CTC
Hazardous weather outlook, Jun 9, 5:14 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
514 AM EDT TUE JUN 9 2015

NCZ095-103-104-100915-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
514 AM EDT TUE JUN 9 2015

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING FROM
CAPE LOOKOUT NORTH...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE
REGION TODAY. A FEW STORMS MAY BECOME STRONG TO MARGINALLY SEVERE.
DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON
WEDNESDAY. AN ISOLATED STORM MAY PRODUCE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-098-100915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
514 AM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE
REGION TODAY. A FEW STORMS MAY BECOME STRONG TO SEVERE, MAINLY
SOUTH OF THE PAMLICO RIVER. DAMAGING WIND GUSTS, SMALL HAIL AND
LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON
WEDNESDAY. AN ISOLATED STORM MAY PRODUCE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 2:43 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
243 PM EDT TUE JUN 9 2015

NCZ044-079-080-091>093-091930-
GREENE-JONES-PITT-CRAVEN-BEAUFORT-LENOIR-
243 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LENOIR...
NORTHWESTERN JONES...EASTERN GREENE...WEST CENTRAL BEAUFORT...
NORTHWESTERN CRAVEN AND SOUTHEASTERN PITT COUNTIES...

AT 242 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRIFTON...OR 7 MILES
EAST OF KINSTON...MOVING EAST AT 15 MPH.

WINDS GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRIFTON AND VANCEBORO.

LAT...LON 3524 7753 3539 7755 3556 7720 3526 7705
TIME...MOT...LOC 1842Z 267DEG 15KT 3530 7746
Special weather statement, Jun 9, 2:52 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
252 PM EDT TUE JUN 9 2015

NCZ029-045-080-081-091930-
MAINLAND HYDE-WASHINGTON-BEAUFORT-MARTIN-
252 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON...
NORTHWESTERN MAINLAND HYDE...SOUTHEASTERN MARTIN AND NORTHEASTERN
BEAUFORT COUNTIES...

AT 251 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES SOUTHWEST OF
PLYMOUTH...MOVING EAST AT 15 MPH.

WINDS GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH AND JAMESVILLE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3564 7644 3564 7695 3580 7698 3582 7690
      3581 7688 3582 7687 3589 7650
TIME...MOT...LOC 1851Z 266DEG 15KT 3572 7688
Special weather statement, Jun 9, 3:31 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 PM EDT TUE JUN 9 2015

NCZ080-093-094-092015-
PAMLICO-CRAVEN-BEAUFORT-
331 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PAMLICO...
NORTHEASTERN JONES...SOUTHWESTERN BEAUFORT AND NORTHWESTERN CRAVEN
COUNTIES...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
VANCEBORO...OR 12 MILES NORTHWEST OF NEW BERN...MOVING EAST AT 20
MPH.

WINDS GUSTS OF 40 TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...VANCEBORO AND COVE CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3517 7736 3530 7737 3533 7698 3513 7692
      3513 7703 3514 7704 3515 7706 3515 7708
      3514 7706 3514 7705 3512 7705 3511 7726
TIME...MOT...LOC 1930Z 262DEG 17KT 3522 7726

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:43 PM EDTSpecial Weather StatementMHXPitt47 min
Jun 9, 2:52 PM EDTSpecial Weather StatementMHXWashington38 min
Jun 9, 3:31 PM EDTSpecial Weather StatementMHXCraven44 min
Jun 9, 3:59 PM EDTSpecial Weather StatementMHXHyde61 min
Jun 9, 4:09 PM EDTSpecial Weather StatementMHXBeaufort66 min
Jun 9, 4:35 PM EDTSpecial Weather StatementMHXDuplin40 min
Jun 9, 4:44 PM EDTAreal Flood AdvisoryMHXCraven61 min
Jun 9, 4:47 PM EDTSpecial Weather StatementMHXCraven58 min
Jun 9, 4:50 PM EDTSpecial Weather StatementMHXLenoir40 min
Jun 9, 5:16 PM EDTSpecial Weather StatementMHXPamlico29 min
Jun 9, 5:32 PM EDTSpecial Weather StatementMHXDuplin, Jones58 min
Jun 9, 5:47 PM EDTAreal Flood AdvisoryMHXCraven, Jones58 min
Jun 9, 7:14 PM EDTSpecial Weather StatementMHXCraven46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.